Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 6, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 17, 2021, 2:44 PM EST. It took effect at Jan 17, 2021, 9:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2021, 2:44 PM EST (19:44 UTC)
- In effect from
- Jan 17, 2021, 9:00 PM EST
- Expired
- Jan 18, 2021, 2:53 AM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
055 WHUS72 KILM 171944 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 244 PM EST Sun Jan 17 2021 AMZ250-252-180400- /O.NEW.KILM.SC.Y.0006.210118T0200Z-210119T0500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 244 PM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT EST MONDAY NIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 25 to 30 kt expected. Seas near shore will run 1 to 3 ft at 3 to 4 second periods. Seas outer waters will run 3 to 6 ft at 5 to 6 second periods. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 9 PM this evening to midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-180400- /O.NEW.KILM.SC.Y.0006.210118T1400Z-210119T0500Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 244 PM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. Seas near shore will run 1 to 3 ft at 3 to 4 second periods. Seas outer waters will run 3 to 5 ft at 4 to 6 second periods. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 9 AM Monday to midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
2 follow-up statements
822 WHUS72 KILM 172313 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 613 PM EST Sun Jan 17 2021 AMZ250-252-181000- /O.CON.KILM.SC.Y.0006.210118T0200Z-210119T0500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 613 PM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-181000- /O.CON.KILM.SC.Y.0006.210118T1400Z-210119T0500Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 613 PM EST Sun Jan 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 9 AM Monday to midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
420 WHUS72 KILM 180753 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 253 AM EST Mon Jan 18 2021 AMZ250-252-182000- /O.CAN.KILM.SC.Y.0006.000000T0000Z-210119T0500Z/ /O.NEW.KILM.SC.Y.0007.210118T1800Z-210119T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 253 AM EST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with frequent gusts of 25 kt expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 1 PM this afternoon to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-180900- /O.CAN.KILM.SC.Y.0006.210118T1400Z-210119T0500Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 253 AM EST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 11:26 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 17, 11:26 AM EST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1126 AM EST Sun Jan 17 2021 .SYNOPSIS... Cooler and dry weather will continue for the next several days. Weak high pressure over the Southeast will move offshore Wed with moderating temperatures expected Thu. A low pressure system will up rain chances Fri. && .UPDATE... Very little tweaking needed from the previous forecast for land areas. However, a bit more tweaking applied to winds and gusts for the coastal waters this aftn and tonight. May need a SCA if upward wind trends continue. Seas will be governed by short period wind driven waves. && .NEAR TERM /THROUGH MONDAY/... The East Coast trough will get reinforced as another upper disturbance pinwheels southeastward across the Carolinas late tonight. Deep westerly flow at all levels means no Gulf or Atlantic moisture will get involved in this system. Any cloud cover should be limited to jet stream cirrus -- which could actually get thick at times tonight as a 170 knot jet streak at 300 mb blasts up the coast. Compared to yesterday's surface wind gusts over 35 mph, winds should remain lighter today and Monday with 10-15 mph expected today and 15-20 mph on Monday. It's essentially just a temperature forecast for the next 36 hours. Local verification numbers show GFS MOS guidance has developed a large warm bias in high temperatures over the past month, so this forecast leans heavily on NAM/ECMWF blends. Highs today are expected to reach 50 degrees. Lows tonight will range from the upper 30s on the coast to 33-34 along and west of I-95. Monday's highs 51-54. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Upper trough lifts to the NE on Monday afternoon. This will leave mostly zonal flow across the region late Monday and Tuesday. Lows Monday night will drop to near freezing across the area with good radiational cooling possible as high pressure settles just to the SW. High pressure continues to dominate on Tuesday with zonal flow aloft promoting temperatures near climo. A dry cold front will push through the area late Tuesday with high-level clouds and a slight increase in wind speeds signaling its passage. Temperatures overnight remain in the upper 30s due to a combination of high-level clouds and light winds. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Quiet on Wednesday as high pressure builds in behind a quick- moving cold front. Best cold air advection will remain to our north with an upper trough digging southward. Expect clear skies and temperatures near climo (in the mid-50s). Shortwave moving eastward across the southern Rockies will lead to the development of a low pressure system over the Texas plains late Thursday. Locally, expect quiet weather to continue with zonal flow aloft allowing temperatures to moderate into the upper 50s to near 60; clouds increasing late. Moisture pushes eastward Thursday night into Friday as the low pressure travels eastward along a stationary boundary draped across the southeastern US. Showers are likely to develop along the front on Friday, increasing in coverage throughout the day. Showers linger Friday night before pushing offshore with the weak disturbance. High pressure will build into the area on Saturday, bringing cooler and drier weather for the latter half of the weekend. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... VFR. Some transient mid and high clouds today with a west southwest wind. Some light ground fog possible Monday morning. A little warmer on Monday with a west wind. Extended Outlook...VFR, breezy at times. && .MARINE... Through Monday... 985 mb low pressure over Maine and 1020 mb high pressure across the Gulf of Mexico will provide moderate offshore winds across our coastal waters through Monday. Speeds are still diminishing from yesterday's late afternoon peak and should bottom out around 10-12 knots late this morning. Winds will begin to increase again during the afternoon as a weak reinforcing cold front approaches from the west. This front should push offshore around midnight tonight accompanied by winds near 20 knots. Westerly winds near 20 knots should continue through Monday. At 2 AM seas remain 6 feet or greater near Frying Pan Shoals and the Small Craft Advisory will remain posted through 6 AM for the NC coastal waters. Later forecast conditions are just below advisory criteria -- although both winds and seas get quite close tonight and again Monday. Monday Night through Thursday... Breezy NW winds behind the front will begin to weaken on Monday night. High pressure builds into the area and settles over southern GA on Tuesday. Winds will remain light and seas become 1-2 feet. Another cold front approaches the area late Tuesday and Tuesday night. Gradient will compress ahead of the front and winds will increase to 15-20 knots out of the W. Winds become NW behind the front on Wednesday, weakening throughout the day to 10-15 knots by Wednesday night. Another system develops over the southern Plains and begins to spread eastward on Thursday. Will see unsettled weather develop on Thursday as winds increase yet again in response to the approaching disturbance and associated stationary front. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...TRA UPDATE...DCH NEAR TERM...TRA SHORT TERM...21 LONG TERM...21 AVIATION...43 MARINE...TRA/21
Hazardous weather outlook, Jan 17, 6:08 AM EST, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 608 AM EST Sun Jan 17 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 181100- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 608 AM EST Sun Jan 17 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-181100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 608 AM EST Sun Jan 17 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Small Craft Advisory conditions are possible tonight through Monday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 8:37 PM EST | Small Craft Advisory | ILM | 9 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.